# SDR AALA990695

- Difficulty date: May 12, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N431AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49343
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer
- Part number: 1808492
- Condition: Contaminated
- Location: Ac Bay
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

LAX - FLT 1496 - DURING TAKEOFF WITH FULL POWER, FLIGHT ATTENDANT NOTICED A STRONG ODOR IN THE CABIN.  FLIGHT CREW NOTICED THE SAME SMELL AND DECIDED TO RETURN LAX.  FLIGHT AIR INTERRUPTED AND RETURNED LAX WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND EVIDENCE OF BIRD INGESTION IN LEFT ENGINE.  INSPECTED LEFT ENGINE WITH NO DAMAGE NOTED.  REPLACED COALESCER BAGS AND RAN PACKS WITH AN ODOR NOTED.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
